MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. DURAMAX®; CATHETER, HEMODIALYSIS, IMPLANTED

MERIT MEDICAL SYSTEMS INC. DURAMAX®; CATHETER, HEMODIALYSIS, IMPLANTED
Catalog Number H787103028185/A
Medical Device Problem Codes Migration or Expulsion of Device (1395); Patient Device Interaction Problem (4001); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
In a randomized clinical study evaluating the performance of the duramax® tunneled hemodialysis catheter identified a case of catheter dislodgement.All devices were placed without technical difficulty or procedural complications.However, the dm catheter group exhibited a disproportionately higher rate of dislodgement compared to the comparator device group, which had only one dislodgement, and that patient had a prior dislodgement history with a dm catheter.These dislodgement events required early catheter removal.This report is being submitted as a potential device malfunction that may lead to serious injury if the issue were to recur.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.

Brand Name
DURAMAX®
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
8012084225
MDR Report Key22384384
Report Number1721504-2025-00125
Device Sequence Number8700249
Product Code MSD
UDI-Device Identifier00884450786178
UDI-Public00884450786178
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K101843
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue NumberH787103028185/A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2025
Initial Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown